MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Catalog Number 1008189-30
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the internal carotid artery with 80% stenosis, moderate calcification and moderate tortuosity.The 4.0x30mm viatrac plus balloon dilatation catheter (bdc) was unable to pass through the lesion.When preparing to adjust the guide wire, it was found that there was a hole in the catheter at the tip of the balloon, and the guide wire passed through the hole of the tip of the balloon.Another same size viatrac balloon was used and completed the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The reported tear/hole in the tip was confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported failure to advance and tear/hole in the tip appear to be related to operational context.There was no damage noted to the bdc during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the guide wire was inadvertently mishandled during initial advancement/placement such that it punctured through the tip of the device, resulting in the noted hole/tear and subsequently contributed to the reported failure to advance.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: lot # updated from 3092061 to 3062261.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19243207
Report Number2024168-2024-05465
Device Sequence Number17884529
Product Code LIT
UDI-Device Identifier08717648056833
UDI-Public(01)08717648056833(17)250531(10)3062261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1008189-30
Device Lot Number3062261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown